MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Prime (1492)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device had been in use at the user facility for more than 2-years.Visual evaluation of the subject product found thermal damage to internal components.The membrane switch ribbon cable is in close proximity to the control board (u2 logic chip).The heat damage on the chip was located on the surface directly under the ribbon.While there was space between the chip and the ribbon, it appears that heat build up resulted in thermal damage to the internal components.There was no identification of a manufacturing/material defect.A review of the manufacturing records was performed for the reported lot/serial number and found the lot was manufactured to specification.
 
Event or Problem Description
It was reported that in preparation for a procedure when attempting to prime the x-stream controller, once the irrigation button was pressed, the prime light illuminates however the controller will not do anything past the prime stage.Another controller was used in the case with the tubing set.There was no patient injury or intervention as a result of the problem experienced.The subject product was returned and evaluation identified that some internal components had heat damage.There was no report of a short circuit, smoke, or flame having occurred during use of the device.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9710919
Report Number1213643-2020-01244
Device Sequence Number3098548
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDABENX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1